Alert archive / New York / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 77, NWS Albany, NY

September 3, 2015Saratoga County, Schenectady County, New York

NWS Albany, NY issued this severe thunderstorm warning at Sep 3, 2015, 2:13 PM EDT for Saratoga County, Schenectady County, New York. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 3, 2015, 2:13 PM EDT (18:13 UTC)
Expired
Sep 3, 2015, 3:15 PM EDT
In force
62 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Saratoga County, NY, Schenectady County, NY

The radar

The Albany radar (KENX), 53 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 3, 3:00 PM EDTHAIL 0.881 N Clifton Park Center, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.2 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2015-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2015-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1170 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

294 
WUUS51 KALY 031813
SVRALY
NYC091-093-031915-
/O.NEW.KALY.SV.W.0077.150903T1813Z-150903T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
213 PM EDT THU SEP 3 2015

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  CENTRAL SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 315 PM EDT

* AT 212 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROCK CITY
  FALLS...OR 10 MILES WEST OF SARATOGA SPRINGS...MOVING SOUTHEAST AT
  10 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  ROCK CITY FALLS AROUND 230 PM EDT.
  GALWAY AROUND 235 PM EDT.
  MILTON AROUND 245 PM EDT.
  BALLSTON SPA AND NORTH BALLSTON SPA AROUND 250 PM EDT.
  SCHENECTADY...SCOTIA...NISKAYUNA...ROUND LAKE...BURNT HILLS...
  COUNTRY KNOLLS...EAST GLENVILLE AND ALPLAUS AROUND 315 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE FRANCIS
CORNERS...FAIRWEATHER CORNERS...MALTAVILLE...SOUTH GALWAY CORNER...
EAST SARATOGA JUNCITON...STOODLEY CORNERS...HOLSAPPLE CORNERS...WEST
MILTON...SKY RANCH AND SOUTH GREENFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN 
TO THE NATIONAL WEATHER SERVICE BY EMAIL AT 
ALB.STORMREPORT@NOAA.GOV... ON FACEBOOK AT 
WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY.
&&

LAT...LON 4323 7385 4294 7365 4292 7367 4279 7398
      4310 7412 4313 7412
TIME...MOT...LOC 1812Z 337DEG 10KT 4310 7399 

HAIL...1.00IN
WIND...60MPH
 
$$

NAS
3 follow-up statements
620 
WWUS51 KALY 031832
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
232 PM EDT THU SEP 3 2015

NYC091-093-031915-
/O.CON.KALY.SV.W.0077.000000T0000Z-150903T1915Z/
SCHENECTADY NY-SARATOGA NY-
232 PM EDT THU SEP 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR NORTHEASTERN SCHENECTADY AND SOUTHERN SARATOGA COUNTIES...

AT 231 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ROCK CITY
FALLS...OR 9 MILES WEST OF SARATOGA SPRINGS...MOVING SOUTH AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  MILTON AND NORTH BALLSTON SPA AROUND 235 PM EDT.
  BALLSTON SPA AROUND 240 PM EDT.
  ROUND LAKE AND BURNT HILLS AROUND 300 PM EDT.
  COUNTRY KNOLLS AROUND 305 PM EDT.
  SCHENECTADY...ROTTERDAM...SCOTIA...NISKAYUNA...EAST GLENVILLE AND
ALPLAUS AROUND 315 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE FRANCIS
CORNERS...FAIRWEATHER CORNERS...MALTAVILLE...SOUTH GALWAY CORNER...
EAST SARATOGA JUNCITON...STOODLEY CORNERS...HOLSAPPLE CORNERS...WEST
MILTON...SOUTH GREENFIELD AND EDDY CORNERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4294 7365 4292 7367 4279 7398 4305 7410
      4311 7405 4317 7381
TIME...MOT...LOC 1831Z 337DEG 14KT 4302 7395 

HAIL...1.00IN
WIND...60MPH
 
$$

NAS
128 
WWUS51 KALY 031847
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
247 PM EDT THU SEP 3 2015

NYC091-093-031915-
/O.CON.KALY.SV.W.0077.000000T0000Z-150903T1915Z/
SCHENECTADY NY-SARATOGA NY-
247 PM EDT THU SEP 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR NORTHEASTERN SCHENECTADY AND SOUTHERN SARATOGA COUNTIES...

AT 247 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BALLSTON
SPA...OR 9 MILES SOUTHWEST OF SARATOGA SPRINGS...MOVING SOUTHEAST AT
10 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  ROUND LAKE AND BURNT HILLS AROUND 310 PM EDT.
  SCHENECTADY...SCOTIA...NISKAYUNA...COUNTRY KNOLLS...EAST GLENVILLE
AND ALPLAUS AROUND 315 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE FRANCIS
CORNERS...FAIRWEATHER CORNERS...MALTAVILLE...SOUTH GALWAY CORNER...
EAST SARATOGA JUNCITON...STOODLEY CORNERS...HOLSAPPLE CORNERS...WEST
MILTON...EDDY CORNERS AND GLENVILLE CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4294 7365 4292 7367 4279 7398 4301 7408
      4306 7396 4312 7378
TIME...MOT...LOC 1847Z 337DEG 10KT 4298 7393 

HAIL...<.75IN
WIND...60MPH
 
$$

NAS
957 
WWUS51 KALY 031901
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
301 PM EDT THU SEP 3 2015

NYC091-093-031915-
/O.CON.KALY.SV.W.0077.000000T0000Z-150903T1915Z/
SCHENECTADY NY-SARATOGA NY-
301 PM EDT THU SEP 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR NORTHEASTERN SCHENECTADY AND SOUTHERN SARATOGA COUNTIES...

AT 301 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BURNT HILLS...
OR 7 MILES NORTHWEST OF CLIFTON PARK...MOVING SOUTHEAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  ROUND LAKE AROUND 310 PM EDT.
  SCHENECTADY...SCOTIA...NISKAYUNA...BURNT HILLS...COUNTRY KNOLLS...
EAST GLENVILLE AND ALPLAUS AROUND 315 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE FRANCIS
CORNERS...MALTAVILLE...SOUTH GALWAY CORNER...EAST SARATOGA
JUNCITON...STOODLEY CORNERS...WEST MILTON...EDDY CORNERS...GLENVILLE
CENTER...SARATOGA PERFORMING ARTS CENTER AND CHARLTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4294 7365 4292 7367 4279 7398 4301 7403
      4305 7395 4309 7377
TIME...MOT...LOC 1901Z 337DEG 10KT 4294 7391 

HAIL...1.00IN
WIND...60MPH
 
$$

NAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 2:03 PM EDT, 10 minutes earlier.

Area forecast discussion, Sep 3, 2:03 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
203 PM EDT THU SEP 3 2015

.SYNOPSIS...
A WEAK COLD FRONT WILL MOVE ACROSS THE REGION THIS
AFTERNOON INTO TONIGHT. THIS WILL BE THE MAIN FOCUS MECHANISM FOR
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS...WITH THE BEST
PROBABILITIES ACROSS THE HIGHER TERRAIN. THEREAFTER...HIGH PRESSURE
BUILDS ACROSS THE REGION FOR THE HOLIDAY WEEKEND WITH MAINLY DRY
CONDITIONS AND ABOVE NORMAL TEMPERATURES.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 135 PM EDT...THE COLD FRONT CONTINUES TO MOVE SOUTHWARD
ACROSS THE ADIRONDACKS. THE 0-6 KM BULK WIND SHEAR CONTINUES TO
VERY WEAK WITH LESS THAN 20KTS OVER THE NRN TIER OF THE FCST AREA.
THE ISOLD CELLS THAT FORMED ALONG THE RIM OF THE FOOTHILLS OF THE
ADIRONDACKS HAVE EXHIBITED PULSE TYPE CHARACTERISTICS...AS THEY
TAP INTO MODERATE INSTABILITY IN THE 1000-2000 J/KG RANGE BASED ON
THE LATEST SPC MESO-ANALYSIS PAGE. THE STEEPER MID LEVEL LAPSE
RATES ARE WEST OF THE ALY FCST AREA TOO. THE BEST CLOUD TO GROUND
LTG IS WITH THE CELL OVER SRN LEWIS/NRN ONEIDA COUNTIES...WEST OF
THE FCST AREA. EXPECTING MAINLY ISOLD TO PERHAPS SCT SHOWERS AND
THUNDERSTORMS WITH A LOCALLY HEAVY BURST OF RAIN. CAN NOT RULE OUT
A ROGUE SEVERE DUE TO PCPN LOADING INTO THE CELLS...AND CAPE
VALUES OF 1000 J/KG ESPECIALLY NORTH AND WEST OF ALY. PWATS HAVE
RISEN INTO THE 1-1.5" RANGE...SO SOME LOCALLY HEAVY RAINFALL IS
POSSIBLE. IT IS INTERESTING THAT THE LATEST HRRR HAS THE
CONVECTION WEAKEN AS IS MOVES SOUTH OF THE CAPITAL REGION/MOHAWK
VALLEY...AND KEEPS IT ISOLD.

TEMPERATURES WERE ADJUSTED A FEW DEGREES UP INTO THE U80S FROM
THE CAPITAL DISTRICT SOUTH AND EAST DUE TO MORE HEATING...WITH
U80S TO NEAR 90F IN SOME OF THE VALLEYS AREAS...WITH LOWER TO M80S
OVER THE MTNS. FURTHER NORTH EXPECT M70S TO M80S.

TONIGHT RESIDUAL CONVECTION SHOULD DISSIPATE AS SURFACE
ANTICYCLONE BUILDS IN FROM NORTHEAST CANADA. TRENDS IN THE MODEL
SUITE SUGGEST LOW LEVEL MOISTURE FROM THE ENE TRAJECTORIES ALONG
WITH UPSLOPE CONDITIONS INTO THE GREENS...BERKS AND NW CT AND SLOW
MOVEMENT OF THE FRONTAL MOVEMENT SOUTH OF I90 COULD KEEP CLOUDS A
BIT LONGER AND PERHAPS AN ISOLATED SHOWER UNTIL SHORTLY AFTER
MIDNIGHT. MOS VALUES OVERNIGHT ARE VERY CLOSE AND A BLENDED
APPROACH WAS UTILIZED. FOG POTENTIAL IS NOT THAT CLEAR AT THIS
TIME AS WE WATCH THE POTENTIAL FOR STRATUS DEVELOPMENT.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
FRIDAY...STILL SOME QUESTION JUST HOW MUCH LOW LEVEL STRATUS WILL
BE ACROSS THE REGION AS THE GFS IS MORE AGGRESSIVE THAN THE NAM.
HOWEVER...THEY BOTH AGREE THE WEAKENING FRONTAL BOUNDARY MAY GET
HUNG UP ALONG THE I84 CORRIDOR WHERE WE WILL KEEP THE SLIGHT
CHANCE POPS AT THIS TIME ALONG WITH ADDITIONAL CLOUD COVERAGE.
OTHERWISE...BREAKS IN THE CLOUD COVERAGE AND AS H925-850 COOL OFF
FROM THE ENE INTO THE LOWER TEENS...THIS SHOULD YIELD EVEN COOLER
AFTERNOON HIGHS WITH NEAR 80F FOR VALLEY LOCATIONS WITH MAINLY 70S
FOR THE ENTIRE CWFA.

FRI NIGHT...A PLEASANT EVENING IS EXPECTED WITH GRADUAL CLEARING
TO MOSTLY CLEAR SKIES AND CALM WINDS...AS THE SFC HIGH MOVES OVER
NY AND NEW ENGLAND. IDEAL RADIATIONAL COOLING CONDITIONS WILL
OCCUR...AND LOWS WILL BE MAINLY IN THE LOWER TO M50S WITH A FEW
U40S IN THE SRN DACKS. SOME PATCHY OR AREAS OF RADIATIONAL FOG MAY
FORM...AND MAY NEED TO BE ADDED TO THE FCST LATER IN TIME FOR MORE
WIDESPREAD FOG.

SATURDAY...A GOOD DEAL OF SUNSHINE AS TEMPS WILL BE SLIGHTLY
WARMER THAN FRIDAY WITH A MID AND UPPER LEVEL RIDGE BUILDING IN
OVER THE NORTHEAST. A CLOSED ANTICYCLONE MAY SET UP OVER NY AND
NEW ENGLAND LATE IN THE DAY. H925-850 TEMPS REBOUND BACK INTO THE
MID TEENS CELSIUS ALONG WITH INCREASING SUBSIDENCE WITH THE MID
AND UPPER RIDGE...AND THE SFC ANTICYCLONE FOR 80S IN THE VALLEYS
AND 70S FOR THE TERRAIN.

SATURDAY NIGHT...BIG BUBBLE...LITTLE TROUBLE AS THE COMBINATION OF
CLEAR SKIES...CALM WINDS AND LONGER NOCTURNAL PERIOD SHOULD ALLOW
FOR RADIATIONAL FOG TO FORM ONCE AGAIN AND COULD BE EVEN MORE
WIDESPREAD. THIS WILL CONTINUE TO BE MONITORED AND EVALUATED IN
LATER FORECASTS. LOWS MAINLY INTO THE 50S FOR THE REGION.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THE LONG TERM PORTION OF THE FORECAST WILL FEATURE ABOVE NORMAL
TEMPERATURES AND BELOW NORMAL PRECIPITATION...CONTINUING THE TREND
FROM THE SHORT TERM.

A RIDGE OF HIGH PRESSURE AT ALL LEVELS OF THE ATMOSPHERE WILL
PROVIDE THE DRY AND VERY WARM CONDITIONS THROUGH AT LEAST LABOR DAY.
500 MB HEIGHTS AND 850 MB TEMPERATURES ARE FORECAST TO BE +1 TO +2
STDEV ACCORDING TO THE GEFS WHICH WILL RESULT IN MID LEVEL CAPPING
SUPPRESSING CONVECTION WITH PLENTY OF SUNSHINE. NORMAL HIGH
TEMPERATURES FOR ALBANY BY EARLY NEXT WEEK WILL BE THE MID
70S...HOWEVER WE WILL EXPERIENCE TEMPERATURES IN THE MID TO UPPER
80S...WITH SOME TEMPS POSSIBLY APPROACHING 90 IN PORTIONS OF THE MID
HUDSON VALLEY BY MONDAY. OVERNIGHT LOW TEMPERATURES SHOULD FALL INTO
THE 50S TO LOWER 60S FOR MON AM...THEN MAINLY LOWER/MID 60S FOR MON
NT/TUE AM ALTHOUGH SOME 50S COULD STILL OCCUR IN PORTIONS OF THE
ADIRONDACKS AND EASTERN CATSKILLS...AS WELL AS PORTIONS OF THE
SOUTHERN GREENS AND IN THE BERKSHIRES. HUMIDITY LEVELS SHOULD REMAIN
SOMEWHAT COMFORTABLE THROUGH MONDAY.

THE NEXT CHANCE OF ANY PRECIPITATION ARRIVES ON TUESDAY AS A
WEAKENING FRONTAL BOUNDARY APPROACHES FROM THE NORTH AND WEST.
LATEST MODELS SUGGEST THAT THIS FRONT WEAKENS QUITE A BIT BEFORE
REACHING OUR REGION...AS THE BEST UPPER LEVEL SUPPORT SHEARS WELL N
AND W OF THE REGION. THIS ENERGY SHOULD FLATTEN OUT THE UPPER LEVEL
RIDGE A BIT. WILL ONLY INCLUDE SOME SLIGHT CHANCE TO LOW CHC POPS
FOR THE ADIRONDACKS FOR LATE TUE...AND SLIGHT CHC TUE NT INTO WED
FOR MAINLY THE NORTHERN HALF OF THE REGION. TUESDAY MAX TEMPS SHOULD
STILL REACH THE MID/UPPER 80S FOR MOST AREAS...EXCEPT FOR LOWER 80S
ACROSS HIGHER ELEVATIONS. ONLY SLIGHTLY COOLER CONDITIONS WILL OCCUR
BEHIND THE FRONT...LEAVING WELL ABOVE NORMAL READINGS TO PERSIST.
OVERNIGHT MINS FOR TUE NT/WED AM SHOULD FALL INTO THE LOWER/MID
60S...EXCEPT FOR 50S ACROSS SOME HIGHER ELEVATIONS.

THERE ARE SOME INDICATIONS THAT A STRONGER COLD FRONT MAY APPROACH
THE REGION LATE NEXT WEEK...BUT THIS REMAINS UNCERTAIN. FOR NOW...
ABOVE NORMAL TEMPERATURES CAN BE EXPECTED TO CONTINUE THROUGH THE
NEXT 7-10 DAYS.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
A WEAK COLD FRONT WILL SETTLE SOUTHWARD ACROSS THE TAF SITES THIS
AFTERNOON/EARLY EVENING. ISOLATED SHOWERS/THUNDERSTORMS WILL BE
POSSIBLE WITH OR JUST AHEAD OF THIS FRONT.

OUTSIDE OF ISOLATED SHOWERS/THUNDERSTORMS...VFR CONDITIONS ARE
EXPECTED AT THE KGFL/KPSF/KPOU/KALB TAF SITES THROUGH MUCH OF
TONIGHT. THE ISOLATED/SCATTERED NATURE OF THE CONVECTION THIS
AFTN/EVE MEANS IT IS DIFFICULT TO TIME WHEN ANY SHWR/TSTMS WILL
AFFECT A TAF SITE...SO HAVE ONLY INCLUDED VCSH IN THE TAF
FORECASTS.

LATER TONIGHT AND EARLY FRIDAY MORNING...MVFR/IFR FOG/STRATUS
POSSIBLE AT KGFL/KPSF...BUT NOT AS LIKELY AS THE PAST FEW NIGHTS
SINCE THE REGION WILL BE IN A DRIER AIRMASS AND THERE COULD BE A
LIGHT NORTHEASTERLY FLOW THROUGH THE NIGHT. NO FOG FORECAST FOR
KALB/KPOU. AFTER 14Z FRIDAY...ALL TAF WILL BE VFR ONCE AGAIN.

NORTHERLY WINDS AT 4 TO 8 KTS THIS AFTERNOON...WILL SHIFT TO
NORTHEASTERLY TONIGHT. THE WINDS COULD BECOME LIGHT AND VARIABLE
OR CALM LATE TONIGHT. NORTHEAST TO EAST WINDS ON FRIDAY AT 5 TO 10
KTS.

OUTLOOK...

FRI AFTN-LABOR DAY: NO OPERATIONAL IMPACT. NO SIG WX.

&&

.FIRE WEATHER...
OUR RECENT DRY WEATHER...AND MORE EXPECTED IN THE FORECAST...
CONTINUES TO BE MONITORED. HOWEVER...LOW LEVEL MOISTURE REMAINS
ELEVATED AND WITH THE APPROACH OF A WEAK COLD FRONT COULD TOUCH
OFF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS LATER THIS
MORNING INTO THE AFTERNOON HOURS. MOST OF THIS ACTIVITY SHOULD
DISSIPATE FOR THE REGION TONIGHT BUT A SHOWER OR TWO MAY LINGER
SOUTH OF I90 INTO FRIDAY.

THE RH VALUES WILL FALL TO 45-60 PERCENT THIS AFTERNOON. AN
EXCELLENT RECOVERY IS LIKELY FRIDAY MORNING WITH MAXIMUM RH VALUES
ONCE AGAIN OF 90 TO 100 PERCENT.

THE WINDS WILL BE LIGHT AND VARIABLE IN DIRECTION THIS MORNING.
THE WINDS WILL THEN SHIFT TO THE NORTHWEST TO NORTH AT 5-15 MPH
THIS AFTERNOON...AND THEN WILL BECOME NORTH TO NORTHEAST AT 5 TO
10 MPH BY THIS EVENING.

&&

.HYDROLOGY...
NO HYDRO PROBLEMS ARE EXPECTED THE NEXT 5 DAYS ENDING LABOR DAY.

ISOLATED TO SCATTERED SHOWERS AND OR THUNDERSTORMS WILL BE
POSSIBLE TODAY...AS A BACKDOOR COLD FRONT MOVES SOUTHWARD ACROSS
THE REGION....OTHERWISE IT WILL BE DRY THROUGH THE PERIOD.

RAINFALL AMOUNTS MAY RANGE FROM A TENTH TO QUARTER INCH WITH
LOCALLY HIGHER AMOUNTS FROM ANY THUNDERSTORMS.

ABOVE NORMAL TEMPERATURES WILL CONTINUE THROUGH THE
HOLIDAY WEEKEND...AS HIGH PRESSURE DOMINATES. RIVER FLOWS WILL
REMAIN BELOW NORMAL FOR EARLY SEPTEMBER.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR
WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...BGM/WASULA
NEAR TERM...GJM/BGM/WASULA
SHORT TERM...BGM/WASULA
LONG TERM...KL/JPV
AVIATION...GJM
FIRE WEATHER...BGM/WASULA
HYDROLOGY...BGM/WASULA
Hazardous weather outlook, Sep 3, 4:06 AM EDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
406 AM EDT THU SEP 3 2015

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-041100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
406 AM EDT THU SEP 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED...MAINLY NON SEVERE THUNDERSTORMS ARE
POSSIBLE TODAY...AS A WEAK COLD FRONT SETTLES SOUTHWARD ACROSS
THE REGION. THUNDERSTORMS WILL TRACK MAINLY TO THE SOUTH AROUND 10
MPH.

OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS
LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 2:39 PM EDTSpecial Weather StatementALYSaratoga36 min
Sep 3, 2:56 PM EDTSpecial Weather StatementALYMontgomery64 min
Sep 3, 3:12 PM EDTSevere Thunderstorm WarningALYAlbany, Saratoga33 min
Sep 3, 3:17 PM EDTSpecial Weather StatementALYWashington58 min
Sep 3, 3:33 PM EDTSevere Thunderstorm WarningALYAlbany27 min
Sep 3, 3:44 PM EDTSpecial Weather StatementALYRensselaer31 min
Sep 3, 3:50 PM EDTSevere Thunderstorm WarningALYAlbany12 min
Sep 3, 4:03 PM EDTSpecial Weather StatementALYAlbany57 min
Sep 3, 4:47 PM EDTSpecial Weather StatementALYUlster43 min

Nearby

Severe Thunderstorm Warnings in New York, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.